Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On the Selberg trace formula in the case of compact quotient
HTML articles powered by AMS MathViewer

by Nolan R. Wallach PDF
Bull. Amer. Math. Soc. 82 (1976), 171-195
  • James Arthur, The trace formula for reductive groups, Conference on automorphic theory (Dijon, 1981) Publ. Math. Univ. Paris VII, vol. 15, Univ. Paris VII, Paris, 1983, pp. 1–41. MR 723181, DOI 10.1007/978-1-4684-6730-7_{1}
  • Armand Borel, Introduction to automorphic forms, Algebraic Groups and Discontinuous Subgroups (Proc. Sympos. Pure Math., Boulder, Colo., 1965) Amer. Math. Soc., Providence, R.I., 1966, pp. 199–210. MR 0207650
  • Armand Borel, Introduction aux groupes arithmétiques, Publications de l’Institut de Mathématique de l’Université de Strasbourg, XV. Actualités Scientifiques et Industrielles, No. 1341, Hermann, Paris, 1969 (French). MR 0244260
  • Michel Duflo and Jean-Pierre Labesse, Sur la formule des traces de Selberg, Ann. Sci. École Norm. Sup. (4) 4 (1971), 193–284. MR 437462, DOI 10.24033/asens.1210
  • 5. N. Dunford and J. Schwartz, Linear operators. Vol. 3, Interscience, New York, 1972.
  • R. Gangolli, Asymptotic behavior of spectra of compact quotients of certain symmetric spaces, Acta Math. 121 (1968), 151–192. MR 239000, DOI 10.1007/BF02391912
  • R. Gangolli, On the Plancherel formula and the Paley-Wiener theorem for spherical functions on semisimple Lie groups, Ann. of Math. (2) 93 (1971), 150–165. MR 289724, DOI 10.2307/1970758
  • I. M. Gel′fand, Automorphic functions and the theory of representations, Proc. Internat. Congr. Mathematicians (Stockholm, 1962) Inst. Mittag-Leffler, Djursholm, 1963, pp. 74–85. MR 0175997
  • I. M. Gel′fand, M. I. Graev, and I. I. Pjateckiĭ-Šapiro, Teoriya predstavleniĭ i avtomorfnye funktsii, Generalized functions, No. 6, Izdat. “Nauka”, Moscow, 1966 (Russian). MR 0220673
  • Harish-Chandra, Representations of semisimple Lie groups. VI. Integrable and square-integrable representations, Amer. J. Math. 78 (1956), 564–628. MR 82056, DOI 10.2307/2372674
  • 11. Harish-Chandra, Spherical functions on a semi-simple Lie group. I, II, Amer. J. Math. 80 (1958), 241-310, 553-613. MR 20 #925; 21 #92. 12. Harish-Chandra, Automorphic forms on semi-simple Lie groups, Lecture Notes in Math., no. 62, Springer-Verlag, New York and Berlin, 1968. MR 38 #1216.
  • Harish-Chandra, Discrete series for semisimple Lie groups. II. Explicit determination of the characters, Acta Math. 116 (1966), 1–111. MR 219666, DOI 10.1007/BF02392813
  • Harish-Chandra, On the theory of the Eisenstein integral, Conference on Harmonic Analysis (Univ. Maryland, College Park, Md., 1971), Lecture Notes in Math., Vol. 266, Springer, Berlin, 1972, pp. 123–149. MR 0399355
  • Sigurđur Helgason, Differential geometry and symmetric spaces, Pure and Applied Mathematics, Vol. XII, Academic Press, New York-London, 1962. MR 0145455
  • Sigurđur Helgason, An analogue of the Paley-Wiener theorem for the Fourier transform on certain symmetric spaces, Math. Ann. 165 (1966), 297–308. MR 223497, DOI 10.1007/BF01344014
  • R. Hotta and R. Parthasarathy, Multiplicity formulae for discrete series, Invent. Math. 26 (1974), 133–178. MR 348041, DOI 10.1007/BF01435692
  • Ryoshi Hotta and Nolan R. Wallach, On Matsushima’s formula for the Betti numbers of a locally symmetric space, Osaka Math. J. 12 (1975), no. 2, 419–431. MR 379756
  • 19. K. Johnson, Paley-Wiener theorems for rank one groups (to appear). 20. H. Johnson and N. R. Wallach, Intertwining operators and composition series for the spherical principal series. I, Trans. Amer. Math. Soc. (to appear).
  • D. A. Každan, On the connection of the dual space of a group with the structure of its closed subgroups, Funkcional. Anal. i Priložen. 1 (1967), 71–74 (Russian). MR 0209390
  • A. W. Knapp and E. M. Stein, Intertwining operators for semisimple groups, Ann. of Math. (2) 93 (1971), 489–578. MR 460543, DOI 10.2307/1970887
  • Shoshichi Kobayashi and Katsumi Nomizu, Foundations of differential geometry. Vol. II, Interscience Tracts in Pure and Applied Mathematics, No. 15 Vol. II, Interscience Publishers John Wiley & Sons, Inc., New York-London-Sydney, 1969. MR 0238225
  • Bertram Kostant, On the existence and irreducibility of certain series of representations, Bull. Amer. Math. Soc. 75 (1969), 627–642. MR 245725, DOI 10.1090/S0002-9904-1969-12235-4
  • R. P. Langlands, Dimension of spaces of automorphic forms, Algebraic Groups and Discontinuous Subgroups (Proc. Sympos. Pure Math., Boulder, Colo., 1965) Amer. Math. Soc., Providence, R.I., 1966, pp. 253–257. MR 0212135
  • Yozô Matsushima, On the first Betti number of compact quotient spaces of higher-dimensional symmetric spaces, Ann. of Math. (2) 75 (1962), 312–330. MR 158406, DOI 10.2307/1970176
  • Yozô Matsushima, A formula for the Betti numbers of compact locally symmetric Riemannian manifolds, J. Differential Geometry 1 (1967), 99–109. MR 222908
  • H. P. McKean Jr. and I. M. Singer, Curvature and the eigenvalues of the Laplacian, J. Differential Geometry 1 (1967), no. 1, 43–69. MR 217739
  • G. D. Mostow, Strong rigidity of locally symmetric spaces, Annals of Mathematics Studies, No. 78, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1973. MR 0385004
  • M. S. Raghunathan, Discrete subgroups of Lie groups, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 68, Springer-Verlag, New York-Heidelberg, 1972. MR 0507234, DOI 10.1007/978-3-642-86426-1
  • Paul J. Sally Jr., Analytic continuation of the irreducible unitary representations of the universal covering group of $\textrm {SL}(2,\,R)$, Memoirs of the American Mathematical Society, No. 69, American Mathematical Society, Providence, R.I., 1967. MR 0235068
  • Wilfried Schmid, On a conjecture of Langlands, Ann. of Math. (2) 93 (1971), 1–42. MR 286942, DOI 10.2307/1970751
  • Jean-Pierre Serre, Cohomologie des groupes discrets, Prospects in mathematics (Proc. Sympos., Princeton Univ., Princeton, N.J., 1970) Ann. of Math. Studies, No. 70, Princeton Univ. Press, Princeton, N.J., 1971, pp. 77–169 (French). MR 0385006
  • È. B. Vinberg, Some examples of crystallographic groups in Lobačevskiĭ spaces, Mat. Sb. (N.S.) 78 (120) (1969), 633–639 (Russian). MR 0246193
  • Nolan R. Wallach, Harmonic analysis on homogeneous spaces, Pure and Applied Mathematics, No. 19, Marcel Dekker, Inc., New York, 1973. MR 0498996
  • Nolan R. Wallach, An asymptotic formula of Gelfand and Gangolli for the spectrum of $G\backslash G$, J. Differential Geometry 11 (1976), no. 1, 91–101. MR 417340
  • Garth Warner, Harmonic analysis on semi-simple Lie groups. I, Die Grundlehren der mathematischen Wissenschaften, Band 188, Springer-Verlag, New York-Heidelberg, 1972. MR 0498999
  • E. T. Whittaker and G. N. Watson, A course of modern analysis, Cambridge Mathematical Library, Cambridge University Press, Cambridge, 1996. An introduction to the general theory of infinite processes and of analytic functions; with an account of the principal transcendental functions; Reprint of the fourth (1927) edition. MR 1424469, DOI 10.1017/CBO9780511608759
  • James Morrow and Kunihiko Kodaira, Complex manifolds, Holt, Rinehart and Winston, Inc., New York-Montreal, Que.-London, 1971. MR 0302937
Similar Articles
  • Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 10D20, 22E40, 43A15
  • Retrieve articles in all journals with MSC (1970): 10D20, 22E40, 43A15
Additional Information
  • Journal: Bull. Amer. Math. Soc. 82 (1976), 171-195
  • MSC (1970): Primary 10D20, 22E40, 43A15
  • DOI:
  • MathSciNet review: 0404533